MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 1/8 INCH PEG DRILL; BIT, DRILL

STRYKER ORTHOPAEDICS-MAHWAH 1/8 INCH PEG DRILL; BIT, DRILL
Catalog Number 6541-4-518
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During drilling of triathlon ap sizer, the drill broke off and strayed into the bone, which was radiographed and removed.In addition, bone grafting was performed because of removal bone to locate the broken drill.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon drill bit was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated the device has fractured mid way up the shaft where the flutes initiate.Damage in the fluted region suggesting contact with another material indicative of mechanical damage.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been other similar events for the lot referenced.Conclusions: it was reported that the the drill broke off and strayed into the bone, which required a radiograph and bone graft to be removed.Visual inspection of the returned device indicated the device has fractured mid way up the shaft where the flutes initiate.Damage in the fluted region suggesting contact with another material indicative of mechanical damage.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: d4 expiration date in follow-up 1 entered in error.Reusable device.No expiration date.An event regarding crack/fracture involving a triathlon drill bit was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated the device has fractured mid way up the shaft where the flutes initiate.Damage in the fluted region suggesting contact with another material indicative of mechanical damage.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been other similar events for the lot referenced.Conclusions: it was reported that the drill broke off and strayed into the bone, which required a radiograph and bone graft to be removed.Visual inspection of the returned device indicated the device has fractured mid way up the shaft where the flutes initiate.Damage in the fluted region suggesting contact with another material indicative of mechanical damage.It is likely that the reported device had been damaged through use over time as mechanical damage was observed and the failure occurred 14 years after the device was manufactured.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
1/8 INCH PEG DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18873006
Report Number0002249697-2024-00363
Device Sequence Number3008401
Product Code HTW
UDI-Device Identifier07613327241440
UDI-Public07613327241440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2010
Device Catalogue Number6541-4-518
Device Lot NumberSC5A03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer06/14/2024
07/19/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date07/09/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian